MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 10G VERT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 10G VERT; BIOPSY INSTRUMENT
Catalog Number ECP0110GV
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 11/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast biopsy, the samples were successfully collected and then a crackling noise began at the stage of quadvac.It was further reported that the marker was inserted with minimal resistance, but the needle could not be retracted, and a surgeon was called to assist the removal of the needle.Reportedly, the surgeon eventually used a scalpel to detach the breast from the needle and gently and very slowly retracted the needle out of the breast, resulting in the patient having to have stiches.The hcp was unsure if a part of the marker was left in situ (i.E., broke off at the tip of the sheath) and will be returning the device for evaluation.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.One electronic photo was provided and it was reviewed.The provided photo, shows only a encor probe's needle part in which the aperture was noted to be fully opened and also the needle was noted to be deformed.Based on the photo review, the reported material deformation issue can be confirmed.Two number of medical image(s) were reviewed.The photographs of images from an upright stereotactic biopsy.The stereotactic biopsy images show an encor 10g biopsy needle within a breast.There is increased density surrounding the needle which likely reflects recently administered lidocaine.It is not clear from the images what the target of the biopsy was, though presumably a cluster of microcalcifications was just biopsied.The tip of the needle is bent, as described in the complaint.There is no obvious etiology of the bending.There is no radiopaque foreign body visible.Needle bending is an uncommon complication of breast biopsies.The needle may be damaged during a biopsy owing to dense fibrotic tissue, which could be normal breast tissue or a mass.The complaint expressed a concern that a small piece of plastic may have been left in the patient.The visibility of plastic is variable on x-ray, but there is no visible foreign body on these images.All foreign bodies are hyperechoic on ultrasound, so if this remains a concern a targeted ultrasound of this area could be performed to look for a foreign body.Based on the image review, the reported material deformation issue can only be confirmed and other issues could not be confirmed based on the provided review.Therefore, the investigation is confirmed for the reported material deformation issue as the encor probe's needle was noted to be deformed in the provided image review and photo for review.And, the investigation is inconclusive for both the reported difficult to remove and device-device incompatibility issues as no objective evidence was provided for review.A definitive root cause for the alleged material deformation, difficult to remove and device-device incompatibility issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast biopsy, the samples were successfully collected and then a crackling noise began at the stage of quadvac.It was further reported that the marker was inserted with minimal resistance, but the needle could not be retracted and a surgeon was called to assist the removal of the needle.Reportedly, the surgeon eventually used a scalpel to detach the breast from the needle and gently and very slowly retracted the needle out of the breast, resulting in the patient having to have stitches.The hcp was unsure if a part of the marker was left in situ (i.E., broke off at the tip of the sheath) and will be returning the device for evaluation.The current status of the patient is unknown.

Brand Name
ENCOR BIO PROBE 10G VERT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18053243
Report Number2020394-2023-00967
Device Sequence Number5914268
Product Code KNW
UDI-Device Identifier00801741086250
UDI-Public(01)00801741086250
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECP0110GV
Device Lot NumberVTFYG002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown